Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 21, 2006, 9:39 PM EDT for Carroll County, Heard County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 9:39 PM EDT (01:39 UTC)
- Expired
- Apr 21, 2006, 10:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Carroll County, GA, Heard County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 9:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 220139 SVRFFC GAC045-149-220230- /O.NEW.KFFC.SV.W.0133.060422T0139Z-060422T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 939 PM EDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST GEORGIA HEARD COUNTY IN WEST CENTRAL GEORGIA * UNTIL 1030 PM EDT * AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF BOWDON...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHN TANNER STATE PARK...CLEM...BURWELL...BOWDEN JUNCTION AND CARROLLTON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3363 8531 3329 8527 3347 8494 3370 8503 $$
2 follow-up statements
000
WWUS52 KFFC 220218
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT FRI APR 21 2006
GAC149-220226-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-060422T0230Z/
HEARD GA-
1016 PM EDT FRI APR 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3362 8513 3344 8506 3346 8491 3352 8487
3371 8492
$$
GAC045-220230-
/O.CON.KFFC.SV.W.0133.000000T0000Z-060422T0230Z/
CARROLL GA-
1016 PM EDT FRI APR 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EASTERN CARROLL COUNTY...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CARROLLTON TO LOWELL MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITESBURG AND SAND HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3362 8513 3344 8506 3346 8491 3352 8487
3371 8492
$$000
WWUS52 KFFC 220229
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 PM EDT FRI APR 21 2006
GAC045-220238-
/O.EXP.KFFC.SV.W.0133.000000T0000Z-060422T0230Z/
CARROLL GA-
1028 PM EDT FRI APR 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY EXPIRES
AT 1030 PM EDT...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3362 8513 3344 8506 3346 8491 3352 8487
3371 8492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:30 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 21, 5:30 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT FRI APR 21 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) MAIN CONCERN IS SEVERE THUNDERSTORM THREAT FROM LATE THIS AFTERNOON THRU EARLY SATURDAY MORNING AS AN UPPER DISTURBANCE OVER NE TX-ARK KICKS EASTWARD AND DRAGS A SURFACE LOW AND ASSOCIATED FRONT INTO NORTH GEORGIA BY EARLY SATURDAY MORN. CURRENT RADAR SHOWS A LARGE LINE OF TSTMS PUSHING INTO WEST CENTRAL AND SOUTH MS...WITH ISOLATED STORMS DEVELOPING OUT AHEAD OVER CENTRAL AL. INITIAL CONCERN IS THE ISOLATED SEVERE STORM THREAT THIS AFTERNOON AND EARLY EVENING AHEAD OF THE SQUALL LINE. MOIST SOUTHERLY SURFACE WINDS AND AFTERNOON HEATING CONTINUES TO DESTABILIZE OUR AIRMASS...RESULTING IN 1500-2500 CAPES WITH MODERATELY STEEP/UNSTABLE LOWER-MID LEVEL LAPSE RATES. THIS COUPLED WITH INCREASING LOW LVL WIND SHEER WILL ENHANCE SEVERE STORM DEVELOPMENT...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ALL POSSIBLE. THIS THREAT WILL REMAIN MOSTLY ISOLATED TO SCATTERED IN NATURE THROUGH ABOUT 6-8 PM THIS EVENING... THEN BECOME MORE NUMEROUS BY 8-9 PM THRU ABOUT 4-5 AM SATURDAY MORNING AS THE SQUALL LINE NEARS AND PUSHES ACROSS THE AREA. EXPECT THE WIND DAMAGE THREAT TO INCREASE AHEAD AND ALONG THE SQUALL LINE AS IT PUSHES ACROSS MAINLY NORTH AND CENTRAL GA FROM LATE THIS EVENING INTO THE EARLY SATURDAY MORNING HOURS. ALTHOUGH THE MORE FAVORABLE LOCATIONS FOR SEVERE STORMS IS ALONG AND NORTH OF A COLUMBUS TO ATHENS LINE...RESIDENTS IN COUNTIES SOUTH OF THAT LINE WILL LIKELY SEE SOME STRONG TO SEVERE STORMS AS WELL AND SHOULD REMAIN ALERT TONIGHT. THE FRONT WILL PUSH ACROSS THE AREA ON SATURDAY...SO EXPECT A GRADUAL CLEARING OF THE WEATHER SATURDAY AFTERNOON...HOWEVER THE SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH FROM WEST TO EAST BETWEEN 5 AM THRU 10 AM SATURDAY MORNING. HIGH PRESSURE AND A DRIER MORE STABLE AIRMASS WILL QUICKLY SETTLE IN BY SATURDAY AFTERNOON-EVENING...WITH MOSTLY SUNNY SKIES ON TAP FOR SUNDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) HAD LITTLE TIME TO LOOK AT THE EXTENDED...BUT INITIAL GLANCE CONTINUES TO INDICATE DRY CONDITIONS THRU MONDAY WITH WEAK HIGH PRESSURE AND NW UPPER LEVEL FLOW. THE GFS CONTINUES TO SHOW ANOTHER COLD FRONT PUSHING ACROSS THE TENNESSEE AND LOWER MISSISSIPPI VALLEYS ON TUESDAY...BRINGING ANOTHER THREAT OF THUNDERSTORMS. THE FRONT STALLS OVER THE SOUTHEAST IN THE ZONAL FLOW AS WEAK IMPULSES MOVE ALONG IT...CONTINUING THE RAIN AND POSSIBLE THUNDERSTORM THREAT FOR WEDNESDAY THRU FRIDAY. && .AVIATION... CLEARLY THE MAIN AVIATION CONCERN WILL OCCUR DURING THE FIRST HALF OF THE TAF VALID PERIOD. STRONG UPPER-LEVEL TROUGH AND PACIFIC FRONT WILL MOVE THROUGH THE AREA QUICKLY TONIGHT. STRONG SHORT WAVE NOW ROUNDING THE BASE OF THE TROUGH IN THE LOWER MS VALLEY. ONGOING SHRA/TSRA ACTIVITY ACROSS MS/AL WILL SPREAD NE TOWARD GA QUICKLY DURING THE EVENING. ISOLD SUPERCELL THREAT EXISTS MAINLY ACROSS AREAS NW OF A RMG-DNN LINE...WITH MAIN SQUALL LINE ARRIVING ATL AREA BETWEEN 02Z AND 06Z...WITH LINGERING SHRA THROUGH THE 12Z HOUR SAT. BKN-OVC MOSTLY MVFR CIGS WILL LINGER THROUGH THE MORNING HOURS...THEN CLEARING AND WINDY DURING THE AFTERNOON. CEILING... MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. ATL-CSG IN THE 02Z-06Z PERIOD...AHN-MCN IN THE 06Z-10Z PERIOD. SHRA WILL LINGER THROUGH 12Z ATL-CSG AND 15Z AHN-MCN. EXPECT BRIEF PERIOD OF IFR CONDITIONS DURING HEIGHT OF TSRA ACTIVITY...THEN MOSTLY IVR THROUGH 12-15Z PERIOD...THEN MVFR MID-LATE MORNING...FINALLY BECOMING VFR BY OR AFT 18Z SAT. VISIBILITY... MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. BRIEF PERIOD OF IFR AND POSSIBLY EVEN LIFR DURING HEIGHT OF TSRA ACTIVITY. LINGERING SHRA/TSRA ACTIVITY WILL HOLD VISIBILITY MOSTLY IN THE IFR RANGE THROUGH 12Z-15Z...THEN VFR BY 16Z. WX... STRONG TO SEVERE TSRA POSSIBLY FROM ATL-CSG IN THE 02Z-06Z PERIOD. LESS LIKELY SEVERE BUT STILL STRONG TSRA IN THE AHN-MCN AREA BETWEEN 06Z-10Z. LINGERING -TSRA/-SHRA WILL CONTINUE FOR 3-5 HOURS BEHIND THE MAIN TSRA ACTIVITY. WILL END PRECIP FROM ATL-CSG BY 13Z AND AHN-MCN BY 15Z. WIND... SW FLOW WILL INCREASE DURING THE EVENING AS LLJ DEVELOPS ACROSS THE AREA IN ADVANCE OF MAIN AREA OF SHRA/TSRA ACTIVITY. EXPECT SW5-10KTS DURING THE FIRST PART OF THE EVENING TO INCREASE TO 10-15KTS WITH GUSTS TO 18KTS POSSIBLE THROUGH 06Z. WILL ALSO NEED TO CONSIDER STRONG WIND GUSTS OR SQ WITH TSRA ACTIVITY AS IT MOVES THROUGH IN THE 02Z-06Z PERIOD. WIND FIELD WILL DECREASE AS THE ACTIVITY SPREADS FURTHER EAST LATER IN THE NIGHT. WEST WINDS 5-10KTS EARLY SAT WILL BECOME NW 10-15KTS AND GUSTY DURING THE AFTERNOON ON BACK SIDE OF DEPARTING STORM SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 73 56 83 / 80 40 5 5 ATHENS 61 74 52 84 / 80 50 5 5 GAINESVILLE 61 71 53 81 / 90 60 5 10 ROME 61 76 51 83 / 100 40 5 5 COLUMBUS 65 83 56 87 / 70 30 0 5 MACON 63 81 53 86 / 60 50 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/19
Hazardous weather outlook, Apr 21, 8:30 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 PM EDT FRI APR 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 830 PM EDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT. .SYNOPSIS... AN UPPER-LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE FROM THE LOWER MISSISSIPPI VALLEY INTO THE SOUTHEAST U.S. EARLY SATURDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALLS IN A FEW THUNDERSTORMS. AS THE NIGHT PROGRESSES...THE THREAT WILL SHIFT MORE TOWARD DAMAGING WIND. FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN WILL ALSO POSE A HAZARD WITH MANY OF THE THUNDERSTORMS THAT MOVE ACROSS THE AREA THIS EVENING AND TONIGHT. THROUGH MIDNIGHT...THE MOST SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM BLUE RIDGE...TO ATLANTA...TO LA GRANGE. AFTER MIDNIGHT...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT FURTHER EAST...MAINLY EAST OF A BLUE RIDGE...TO ATLANTA...TO LA GRANGE LINE. .DISCUSSION... A LARGE COMPLEX OF THUNDERSTORMS ACROSS ALABAMA CONTINUED TO SPREAD EASTWARD FRIDAY EVENING...THE LEADING EDGE OF WHICH WAS REACHING NORTHWEST GEORGIA AROUND SUNSET. CONDITIONS DO NOT APPEAR TO BE AS FAVORABLE FOR SEVERE WEATHER AS EARLIER EXPECTED. THE AIR MASS ACROSS GEORGIA HAS REMAINED SLIGHTLY COOLER THAN EARLIER EXPECTED...AND AS A RESULT MORE STABLE. LIFTED INDICES IN THE -3 RANGE AROUND SUNSET...WILL RISE TO NEAR ZERO AFTER MIDNIGHT. CAPES WILL DROP BELOW 500 OVER MOST OF THE AREA AFTER MIDNIGHT. HOWEVER...A LOW-LEVEL JET OF 30-50 KNOT WINDS IS EXPECTED TO DEVELOP ACROSS WEST CENTRAL GEORGIA AROUND MIDNIGHT. THIS COULD ENHANCE THE SEVERE WEATHER THREAT IN THE 10 PM TO 2 AM PERIOD ACROSS NORTH CENTRAL AND WEST CENTRAL GEORGIA. WHILE EARLY IN THE PERIOD THE MAIN THREAT WILL BE HAIL...AS THE LOW-LEVEL JET DEVELOPS...IT APPEARS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LINGER ACROSS EASTERN SECTIONS OF GEORGIA SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS SHOULD END ACROSS ALL OF NORTH AND CENTRAL GEORGIA BY NOON. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. CONDITIONS AT THIS TIME DO NOT APPEAR FAVORABLE FOR THIS ACTIVITY TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS STILL POSSIBLE...MAINLY BEFORE MIDNIGHT IN NORTHWEST AND WEST CENTRAL GEORGIA. LIMITED SPOTTER ACTIVATION WILL CONTINUE ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA AFTER MIDNIGHT. EMERGENCY MANAGERS WILL NEED TO CONTINUE TO MONITOR THE SITUATION THROUGH THE EARLY MORNING HOURS. 19
In the hours before
Special weather statement, Apr 21, 7:43 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EDT FRI APR 21 2006 GAZ076-220030- 743 PM EDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH DIAMETER HAIL IN JEFFERSON COUNTY UNTIL 830 PM EDT... AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL 5 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 20 MPH. NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ARE OCCURRING WITH THIS STORM AS IT MOVES ACROSS JEFFERSON COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM LOUISVILLE. RESIDENTS IN THE PATH OF THIS STORM SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 830 PM EDT.
Special weather statement, Apr 21, 8:00 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT FRI APR 21 2006 GAZ001-220030- 800 PM EDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE COUNTY UNTIL 830 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESTERN DADE CONTY THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRENTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 830 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 8:30 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 PM EDT FRI APR 21 2006 GAZ001-002-220100- 830 PM EDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 900 PM EDT... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF RISING FAWN...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RISING FAWN AND HIGH POINT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 900 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 9:01 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 901 PM EDT FRI APR 21 2006 GAZ002-004-011-220130- 901 PM EDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTOOGA... WALKER AND WHITFIELD COUNTIES UNTIL 930 PM EDT... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TIDINGS THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTOOGA...WALKER AND WHITFIELD COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMMERVILLE...TRION AND NAOMI. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 930 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 9:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT FRI APR 21 2006 GAZ042-052-066-220215- 930 PM EDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH IN TROUP...HEARD AND CARROLL COUNTIES UNTIL 1015 PM EDT... AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM TYUS TO LONG CANE...MOVING NORTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS THE ALABAMA BORDER INTO TROUP...HEARD...AND CARROLL COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 21, 9:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 934 PM EDT FRI APR 21 2006 GAZ002-004-012-220200- 934 PM EDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GORDON... WALKER AND WHITFIELD COUNTIES UNTIL 1000 PM EDT... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF SUGAR VALLEY...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GORDON...WALKER AND WHITFIELD COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VILLNOW AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1000 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:54 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 26 min |
| Apr 21, 10:37 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 38 min |
| Apr 21, 10:45 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 45 min |
| Apr 22, 4:54 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 36 min |
| Apr 22, 5:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 21 min |
| Apr 22, 6:13 AM EDT | Severe Thunderstorm Warning | FFC | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.